Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 28, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 12, 2011, 8:23 AM CDT for Decatur County, Iowa. It took effect at May 13, 2011, 2:14 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 12, 2011, 8:23 AM CDT (13:23 UTC)
- In effect from
- May 13, 2011, 2:14 PM CDT
- Expired
- May 12, 2011, 9:23 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Decatur County, IA
The river
Written for the forecast point Thompson River at Davis City (DVSI4). The gauge peaked at 7.51 ft at May 12, 2011, 2:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
791 WGUS43 KDMX 121323 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 823 AM CDT THU MAY 12 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... THOMPSON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC053-131323- /O.NEW.KDMX.FL.W.0028.110513T0900Z-110515T0651Z/ /DVSI4.1.ER.110513T0900Z.110513T1800Z.110514T0651Z.NO/ 823 AM CDT THU MAY 12 2011 ...FLOOD WARNING IN EFFECT UNTIL EARLY SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND RIVER...TO THE IOWA-MISSOURI BORDER. * UNTIL EARLY SATURDAY MORNING. * AT 8:00 AM THURSDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 9.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY FRIDAY MORNING...AND CONTINUE RISING TO 9.3 FEET FRIDAY AFTERNOON. GO BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$
2 follow-up statements
664 WGUS83 KDMX 122129 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 429 PM CDT THU MAY 12 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... THOMPSON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR .SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND COULD PRODUCE LOCALLY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC053-132129- /O.EXT.KDMX.FL.W.0028.110513T1914Z-110515T0610Z/ /DVSI4.1.ER.110513T1914Z.110514T0000Z.110514T0610Z.NO/ 429 PM CDT THU MAY 12 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND RIVER...TO THE IOWA-MISSOURI BORDER. * UNTIL EARLY SATURDAY MORNING. * AT 4:00 PM THURSDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 9.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON TO NEAR 9.1 FEET BY FRIDAY EVENING. GO BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$
652 WGUS83 KDMX 130223 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 923 PM CDT THU MAY 12 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... THOMPSON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR .SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING...BUT THE THOMPSON RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC053-130253- /O.CAN.KDMX.FL.W.0028.000000T0000Z-110515T0610Z/ /DVSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 923 PM CDT THU MAY 12 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND RIVER...TO THE IOWA-MISSOURI BORDER. * AT 9:00 PM THURSDAY THE STAGE WAS 7.3 FEET. * FORECAST...CREST JUST BELOW FLOOD STAGE WITH A STAGE EARLY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 12, 6:28 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 12, 6:28 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 628 AM CDT THU MAY 12 2011 .UPDATE 12/12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... SHORT WAVE AND STORMS PULLING OFF TO THE NORTHEAST THIS MORNING WITH SOME LINGERING SHOWERS OVER THE SOUTHWEST NOW...WHICH WILL LIFT NORTH AS THE UPPER LEVEL WAVE DOES AS WELL. MODELS HINT AT LITTLE ACTIVITY THROUGH EARLY AFTERNOON AS NEXT UPSTREAM PARENT WAVE INTERACTS WITH THE BOUNDARY AND MOISTURE NOW IN PLACE. IT LOOKS LIKE THE BEST CHANCES FOR CONVECTION WILL OCCUR AS DAYTIME HEATING REACHES A MAXIMUM THIS AFTERNOON AND EARLY EVENING. STORMS SHOULD FIRE OVER THE SOUTHWEST/WEST/SOUTH WITH SOME POTENTIAL ONCE AGAIN FOR SEVERE STORMS. MAIN THREATS WILL BE HAIL AND SOME WIND...WITH THE POTENTIAL FOR AN ISOLATED TORNADO OVER THE SOUTHWEST ONCE AGAIN. HIGHS TODAY WILL BE AROUND THE 80 DEGREE MARK WITH DEW POINTS STILL HANGING IN THE LOWER 60S FOR MUCH OF THE DAY. WITH RECENT RAINFALL ACROSS THE REGION...ANY SLOW MOVING STORMS LATE THIS AFTERNOON AND EVENING MAY ONCE AGAIN CAUSE SOME MINOR WATER ISSUES...ESPECIALLY IN URBAN AREAS. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ANTICIPATE PRECIPITATION TO BE ONGOING AT BEGINNING OF PERIOD. STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. BEST CHANCE FOR SEVERE WEATHER WILL BE BEFORE 06Z AS GOOD CAPE LINGERS AND DECENT SHEAR PICKS UP WITH LLJ. BETTER DYNAMICS QUICKLY DIMINISH AFTER 12Z...BUT PRECIPITATION WILL LINGER BEFORE LOW PRESSURE PULLS EASTWARD. THERE WILL NOT BE MUCH OF A BREAK FROM PRECIPITATION...AS LOW PULLS EASTWARD...SECONDARY LOW WILL PUSH SOUTH FROM CENTRAL CANADA. THIS WILL BRING ANOTHER ROUND OF PRECIPITATION. WITH NORTHERLY FLOW...MOISTURE WILL BE LACKING AND PRECIPITATION WILL BE MOSTLY LIGHT. DYNAMICS ARE MINIMAL TO NONEXISTENT WITH SECOND LOW...SO DO NOT EXPECT MUCH IN THE WAY OF THUNDER. COOLER AIR WILL FLOW IN BEHIND THIS SECONDARY LOW...AND WILL SWING TEMPERATURES FROM WELL ABOVE NORMAL TO SLIGHTLY BELOW NORMAL BY THE WEEKEND. COOLER TREND WILL CONTINUE INTO EARLY NEXT WEEK AS FLOW REMAIN NORTHERLY...BUT PRECIPITATION WILL END AS LOW PULLS SOUTH. CONDITIONS WILL REMAIN DRY THROUGH END OF PERIOD. && .AVIATION...12/12Z FIRST WAVE HAS LIFTED TO THE NORTHEAST EARLY TODAY. A FEW SHOWERS LINGER ACROSS THE TAF SITES WITH ISO THUNDER POSSIBLE YET THIS MORNING AT KMCW. AS UPPER LEVEL TROUGH SWINGS EAST LATER THIS AFTERNOON...EXPECTING DAYTIME HEATING TO INITIATE CB DEVELOPMENT ACROSS THE AREA WITH CONVECTION ONGOING AFT 00Z WEST/SOUTH AND THEN NORTHEAST TO THE REMAINING SITES BY 06Z. MVFR CIGS/VSBYS AT TIMES AS THE ACTIVITY DRIFTS NORTHEAST. DID NOT GO TOO PESSIMISTIC WITH CIGS AND VSBYS FOR NOW...BUT MAY SEE SOME DROP TO NEAR IFR WITH HEAVIER CONVECTION. LOW CONFIDENCE ON WHICH SITES MIGHT BE MOST AFFECTED. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...WILKINS AVIATION...REV
Hazardous weather outlook, May 12, 4:52 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 452 AM CDT THU MAY 12 2011 IAZ004>007-015>017-023>028-033>039-044>050-061-062-074-075-084>086- 095>097-131100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-LUCAS- MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 452 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH STORMS...WHICH COULD LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON. IAZ057>060-070>073-081>083-092>094-131100- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD-DECATUR- 452 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH STORMS...WHICH COULD LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON. AW
In the hours before
Special weather statement, May 12, 2:38 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 238 AM CDT THU MAY 12 2011 IAZ027-028-038-039-120945- BUTLER-BREMER-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO 238 AM CDT THU MAY 12 2011 ...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS EXPECTED... A LINE OF SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL OF PEA TO PENNY SIZED HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY PASS TO THE NORTHEAST AT 45 MPH. THE STORMS SHOULD MOVE THROUGH THE WATERLOO AND CEDAR FALLS AREA BY 300 AM CDT AND THROUGH TRIPOLI BY 330 AM CDT THIS THURSDAY MORNING. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 25 min |
| May 11, 7:31 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 29 min |
| May 11, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 29 min |
| May 11, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Wayne | 48 min |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.